Oklahoma, 2006

Drought in Oklahoma, July 11 to 31, 2006

July 11 to 31, 2006 · NWS TSA · 12 events in 12 counties and zones

12 drought, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 10, 7:59 PM CST, 4 hours 1 minute earlier.

Area forecast discussion, Jul 10, 7:59 PM CST, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
859 PM CDT MON JUL 10 2006

.UPDATE...
EVENING SURFACE ANALYSIS SHOWS MESOHIGH ACROSS NW AR WITH
WELL-DEFINED OUTFLOW BOUNDARY STRETCHING FROM WCNTRL AR
INTO CNTRL OK...ROUGHLY ALONG I-40. WIDESPREAD CONVECTION
CONTINUES ALONG AND NORTH OF THE BOUNDARY...ALTHOUGH
SEVERE THREAT APPEARS TO BE DIMINISHING WITH THE LOSS OF
HEATING.

30-35 KT SOUTHWESTERLY LOW-LEVEL WILL DEVELOP LATER THIS
EVENING ACROSS OK...IMPINGING ALONG THE OUTFLOW BOUNDARY.
00Z SOUNDINGS ARE VERY MOIST...WITH PWS NEAR 2 INCHES ON
BOTH THE OUN AND SGF SOUNDINGS. PLAN ON INCREASING POPS
THE REMAINDER OF THE EVENING NORTH OF THE OUTFLOW...AND
WILL MAINTAIN LIKELY POPS IN THIS AREA BEYOND MIDNIGHT.
WILL ALSO INCLUDE A MENTION OF HEAVY RAINFALL. WILL NEED
TO KEEP AN EYE ON LOCATIONS ACROSS NE OK...WHERE OVER 4
INCHES OF RAIN HAS FALLEN LATE THIS AFTERNOON AND EVENING.

UPDATE WILL BE OUT SHORTLY.

&&

.PREV DISCUSSION... (ISSUED 256 PM CDT MON JUL 10 2006)

DISCUSSION...
STRONG HEATING AND A MOIST ATMOSPERE HAS RESULTED IN SCATTERED
SHOWERS AND THUNDERSTORMS THIS AFTERNOON. EXPECT LOCALLY HEAVY
RAIN AND THE POSSIBILITY OF WET MICROBURSTS LASTING INTO THE
EVENING HOURS. WENT WITH AREAL WORDING FOR THIS EVENING.

APPRARENTLY ONCE AGAIN THE GFS BLOWS SOMETHING UP FOR TONIGHT. DO
NOT QUITE BELIEVE IT BUT HAVE KEPT POPS GOING FOR THE REMAINDER
TONIGHT IN CASE SOMETHING DOES HAPPEN. THE WRF DOES HINT AT SOME
SORT OF MCS ACROSS THE NORTH. IT DOES THAT AGAIN TUESDAY NIGHT BUT
THE TREND IN THE DATA IS FOR IT TO WEAKEN AS IT APPROACHES THE
AREA. THUS...HAVE ONLY GONE WITH LOW POPS.

A BOUNDARY WHICH WILL LIKELY BE NEAR THE KANSAS AND OKLAHOMA
BORDER MAY FOCUS ACTIVITY TOMORROW AFTERNOON AND EVENING AND AGAIN
WEDNESDAY AFTERNOON AND EVENING.

VERY WARM TEMPERATURES WILL CONTINUE WITH NO RELIEF IN SIGHT.
ANY SIGNIFICANT RAIN CHANCES WILL END WEDNESDAY AFTERNOON OR
EVENING. COULD BE ISOLATED AFTERNOON CONVECTION AFTER THAT BUT
CHANCES ARE SLIM ENOUGH TO LEAVE OUT OF THE FORECAST. ALL THE
SIGNIFANCT FLOW IN THE ATMOSPHERE RETREATS TO CANADA MAKING
ORGANIZED STORMS UNLIKELY AND MAKING ABOVE NORMAL TEMEPRATURES
LIKELY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 14
LONG TERM FORECASTER ID= 18
Hazardous weather outlook, Jul 10, 9:28 PM CST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1028 PM CDT MON JUL 10 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1018 PM CDT MON JUL 10 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN.
	RISK...LIMITED.
        AREA...NORTHEAST OKLAHOMA
        ONSET...ONGOING.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT
THE AREA OVERNIGHT AS A STRENGTHENING LOW LEVEL JET INTERACTS WITH
AN OUTFLOW BOUNDARY LOCATED TO THE SOUTH OF INTERSTATE 40. SEVERE
WEATHER THREAT WILL CONTINUE TO DIMINISH...ALTHOUGH STRONGER CELLS
COULD PRODUCE WIND GUSTS TO 40 MPH. DUE TO THE DEPTH OF MOISTURE
IN PLACE...A HEAVY RAIN THREAT WILL CONTINUE THROUGH THE NIGHT IN
AREAS ALONG AND NORTH OF THE OUTFLOW BOUNDARY. MANY AREAS NORTH OF
A MCALESTER TO FORT SMITH LINE COULD SEE ONE TO TWO INCHES OF
RAINFALL...WITH LOCAL AMOUNTS UP TO 3 INCHES POSSIBLE.

THIS ACTIVITY WILL DIMINISH LATER TONIGHT...HOWEVER ADDITIONAL
STORMS OVER CENTRAL KANSAS MAY AFFECT PORTIONS OF FAR NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS TOWARD SUNRISE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...DANGEROUS HEAT POTENTIAL.
FRIDAY...DANGEROUS HEAT POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A RISK OF THUNDERSTORMS WILL PERSIST INTO MID WEEK IN OUR UNUSUALLY
MOIST ENVIRONMENT. SEVERE WEATHER CHANCES SHOULD BECOME LESS WITH
TIME. AN UPPER RIDGE AND CONTINUED SOUTHERLY FLOW WILL PROVIDE
TEMPERATURE IN THE UPPER 90S THURSDAY AND FRIDAY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
CONTINUE TO MONITOR FORECASTS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jul 10, 6:40 PM CST, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
740 PM CDT MON JUL 10 2006

OKZ060-110115-
TULSA OK-
740 PM CDT MON JUL 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     NORTHERN TULSA

AT 740 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
NORTHWEST OF SKIATOOK...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...SPERRY...SKIATOOK AND
COLLINSVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
Special weather statement, Jul 10, 6:51 PM CST, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
751 PM CDT MON JUL 10 2006

OKZ059-064-110145-
CREEK OK-PAWNEE OK-
751 PM CDT MON JUL 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     PAWNEE AND CREEK

AT 751 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES NORTHWEST OF HALLETT TO 20 MILES WEST OF
MILFAY...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...JENNINGS...TERLTON...HALLETT...
BLACKBURN...CLEVELAND...WESTPORT...BRISTOW...MILFAY...SLICK...
DEPEW...SHAMROCK...DRUMRIGHT...OILTON...SILVER CITY...MANNFORD AND
KELLYVILLE.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Jul 10, 7:00 PM CST, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
800 PM CDT MON JUL 10 2006

OKZ054-110200-
OSAGE OK-
800 PM CDT MON JUL 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OSAGE

AT 800 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 16 MILES WEST OF PAWHUSKA TO 10 MILES WEST OF
WYNONA TO 5 MILES SOUTHWEST OF HOMINY...MOVING EAST AT 25 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...PAWHUSKA...
HOMINY...AVANT...WYNONA...WOLCO...BARNSDALL...PERSHING...TALLANT...
NELAGONEY AND OKESA.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Jul 10, 7:09 PM CST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
809 PM CDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     TSTM WND DMG     TAHLEQUAH               35.92N 94.97W
07/10/2006                   CHEROKEE           OK   LAW ENFORCEMENT

            A FEW LARGE TREES DOWN...NUMEROUS TREE LIMBS DOWN...POWER
            LINES DOWN. POWER LINES ALSO DOWN IN PARK HILL...WHICH IS
            A FEW MILES SOUTH OF TAHLEQUAH.

&&

NMK
Special weather statement, Jul 10, 7:09 PM CST, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
809 PM CDT MON JUL 10 2006

ARZ002-011-110145-
CARROLL AR-MADISON AR-
809 PM CDT MON JUL 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     CARROLL AND MADISON

AT 809 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES SOUTH OF ROCKHOUSE TO 4 MILES SOUTHEAST
OF BOSTON...MOVING NORTHEAST AT 20 MPH. A LARGE PORTION OF SOUTHERN
CARROLL AND EASTERN MADISON COUNTIES WILL BE AFFECTED BY THESE
STORMS THROUGH 845 PM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Jul 10, 7:29 PM CST, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
829 PM CDT MON JUL 10 2006

OKZ060-064-066-110230-
CREEK OK-OKMULGEE OK-TULSA OK-
829 PM CDT MON JUL 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     TULSA...CREEK AND OKMULGEE

AT 829 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES NORTH OF MANNFORD TO 9 MILES SOUTH OF
MANNFORD TO 7 MILES SOUTHWEST OF DEPEW...MOVING EAST AT 35 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...LIBERTY...
GRAY...HECTORVILLE...TULSA...SAND SPRINGS...LEONARD...BIXBY...
JENKS...OWASSO...GLENPOOL...SPERRY...SKIATOOK...COLLINSVILLE...BROKEN
ARROW...BRISTOW...SLICK...DEPEW...MOUNDS...KIEFER...MANNFORD...
KELLYVILLE AND SAPULPA.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

12 drought. Local standard time, as filed.

Drought, Pushmataha

When
July 11, 12:00 AM CST to July 31, 11:59 PM CST
Where
Pushmataha forecast zone
Reported by
NEWSPAPER
Coordinates
34.416, -95.376 (the zone’s center; the record gives no point)

Although much of northeastern Oklahoma received above normal precipitation during the month of July, southeastern Oklahoma received well below normal precipitation for the month. In fact, some locations in southeastern Oklahoma received less than one tenth of an inch of rain. The persistent dry weather as well as the extremely hot conditions that the region experienced during the month helped return the southeastern portion of Oklahoma, generally south of the Arkansas River, to severe drought (D2) conditions by the end of the month. Extreme drought (D3) conditions had returned to that portion of southeastern Oklahoma south of the Canadian River by the end of the month.

Drought, Choctaw

When
July 11, 12:00 AM CST to July 31, 11:59 PM CST
Where
Choctaw forecast zone
Reported by
NEWSPAPER
Coordinates
34.027, -95.552 (the zone’s center; the record gives no point)

Drought, Creek

When
July 11, 12:00 AM CST to July 31, 11:59 PM CST
Where
Creek forecast zone
Reported by
NEWSPAPER
Coordinates
35.903, -96.371 (the zone’s center; the record gives no point)

Drought, Haskell

When
July 11, 12:00 AM CST to July 31, 11:59 PM CST
Where
Haskell forecast zone
Reported by
NEWSPAPER
Coordinates
35.225, -95.117 (the zone’s center; the record gives no point)

Drought, Latimer

When
July 11, 12:00 AM CST to July 31, 11:59 PM CST
Where
Latimer forecast zone
Reported by
NEWSPAPER
Coordinates
34.876, -95.250 (the zone’s center; the record gives no point)

Drought, Le Flore

When
July 11, 12:00 AM CST to July 31, 11:59 PM CST
Where
Le Flore forecast zone
Reported by
NEWSPAPER

Drought, McIntosh

When
July 11, 12:00 AM CST to July 31, 11:59 PM CST
Where
McIntosh forecast zone
Reported by
NEWSPAPER
Coordinates
35.374, -95.667 (the zone’s center; the record gives no point)

Drought, Muskogee

When
July 11, 12:00 AM CST to July 31, 11:59 PM CST
Where
Muskogee forecast zone
Reported by
NEWSPAPER
Coordinates
35.616, -95.379 (the zone’s center; the record gives no point)

Drought, Okfuskee

When
July 11, 12:00 AM CST to July 31, 11:59 PM CST
Where
Okfuskee forecast zone
Reported by
NEWSPAPER
Coordinates
35.466, -96.323 (the zone’s center; the record gives no point)

Drought, Okmulgee

When
July 11, 12:00 AM CST to July 31, 11:59 PM CST
Where
Okmulgee forecast zone
Reported by
NEWSPAPER
Coordinates
35.647, -95.964 (the zone’s center; the record gives no point)

Drought, Pittsburg

When
July 11, 12:00 AM CST to July 31, 11:59 PM CST
Where
Pittsburg forecast zone
Reported by
NEWSPAPER
Coordinates
34.924, -95.748 (the zone’s center; the record gives no point)

Drought, Sequoyah

When
July 11, 12:00 AM CST to July 31, 11:59 PM CST
Where
Sequoyah forecast zone
Reported by
NEWSPAPER

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522180, 5522279, 5522280, 5522281, 5522282, 5522283, 5522284, 5522285, 5522286, 5522287, 5522288, 5522289.